Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 58, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 22, 2012, 9:30 AM CDT for Anderson County, Cherokee County, Houston County, Texas. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2012, 9:30 AM CDT (14:30 UTC)
- Expired
- Mar 23, 2012, 8:12 AM CDT
- In force
- 23 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anderson County, TX, Cherokee County, TX, Houston County, TX
The radar
The Shreveport radar (KSHV), 173 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Neches (NCST2). The gauge peaked at 12.92 ft at Mar 24, 2012, 8:00 AM CDT.
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 22, 4:30 AM CDT, 5 hours earlier.
Area forecast discussion, Mar 22, 4:30 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 430 AM CDT THU MAR 22 2012 .DISCUSSION... DEEP COLD CORE UPPER LOW WILL CONTINUE TO SPIN ACROSS CENTRAL OK TODAY...BEFORE SLOWLY MOVG INTO SW MO TONIGHT. SFC FEATURES HAVE LONG SINCE OCCLUDED WITH DIFFUSE FRONTAL BOUNDARY WELL TO EAST OF UPPER LOW..NEAR THE MISSISSIPPI RIVER VALLEY. BACK EDGE OF PCPN ASSOCIATED WITH THIS BOUNDARY HAS SHIFTED JUST EAST OF THE RIVER...SO WILL NOT INCLUDE ANY POPS WITH THIS ACTIVITY. HOWEVER...BAND OF SHALLOW CONVECTION WRAPPING AROUND SE SIDE OF THIS UPPER LOW..AND APPROACHING RED RIVER VALLEY BORDERING OK/TX. STEEP LAPSE RATES AND SFC HEATING SHOULD YIELD STGR CONVECTION BY MIDDAY WITH THE CURRENT SHOWERS AND THEY SHIFT EAST. WITH LOW LVL DRYNESS OF AIR...AND SATURATION IN MID LVLS...SEE ENHANCED THREAT FOR STG GUSTY WINDS IN ANY STORMS THAT DEVELOP...AS WELL AS THREAT FOR AT LEAST SMALL HAIL AS MID LVL TEMPS AROUND -20C IN SE OK. MOST OF THIS STRONGER CONVECTION WILL LIKELY MISS CWA TO THE NORTH...BUT NAM IS BRINGING TRACK OF UPPER LOW SLIGHTY FURTHER SOUTH THAN IS GFS AND ECMWF. BROAD UPPER RIDGING WILL MOVE OVER THE REGION THIS WEEKEND...AND MOSTLY SUNNY SKIES AND HIGH TEMPERATURES MAINLY IN THE LOWER TO MID 80S CAN BE EXPECTED. EVENTUALLY...TROUGHING TO DEVELOP OVER THE PLAINS NEXT WEEK...FOR NOW WILL GRADUALLY INTRODUCE LOW POPS FROM THE WEST LATER IN THE EXTENDED PERIOD. A NARROW ZONE OF DENSE FOG DEVELOPMENT IS POSSIBLE EARLY THIS MORNING ACROSS EASTERN CWA...WHERE CLEAR SKIES EXIST JUST WEST CLOUD DECK OVER MISSISSIPPI RIVER VALLEY...AND ALTOCU ADVANCING EASTWARD ACROSS NW LA. VERY WET GROUND AND WINDS LIGHT SO CONDITIONS ARE PRIME...AND VSBYS BEGINNING TO FALL AT A FEW LOCATIONS...BUT WINDOW OF OPPORTUNITY TOO NARROW WITH ADVANCING MID LVL CLOUDS TO WARRANT DENSE FOG ADVISORY AT THIS TIME. PLACED AREAS OF FOG FOR THE EARLY MORNING...BUT WILL CONTINUE TO MONITER./VII/. && .AVIATION... VFR FLIGHT CATEGORIES REMAIN COMMON ACROSS MUCH OF THE AREA THIS MORNING...AND THIS SHOULD CONTINUE THROUGH THE 12Z TAF PERIOD. WE COULD SEE SOME TEMPO IFR CONDITIONS AT ELD AND MLU AT THE START OF THE 12Z TAF PERIOD...BETWEEN 12Z AND 14Z. AN UPPER LOW CURRENTLY IN THE SOUTHERN PLAINS WILL ROTATE SOME MID LEVEL CLOUDS ACROSS THE AREA DURING THE DAY...AND ISOLATED TO SCATTERED -SHRA ACTIVITY WILL NOT BE OUT OF THE QUESTION FOR TXK AND THE EAST TEXAS I20 TERMINALS. SOUTHERLY WINDS OF 5 TO 10 KTS WILL AGAIN BE COMMON...THEN BECOMING LIGHT AND VARIABLE OVERNIGHT AS A WEAK BOUNDARY ENTERS THE AREA. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 52 79 52 83 / 10 20 0 0 0 MLU 75 52 78 51 81 / 10 10 0 0 0 DEQ 70 44 73 47 79 / 40 40 10 0 0 TXK 73 49 74 51 80 / 30 30 10 0 0 ELD 75 49 77 49 80 / 10 20 0 0 0 TYR 74 49 78 53 81 / 20 20 0 0 0 GGG 75 49 79 51 82 / 20 20 0 0 0 LFK 80 50 82 54 84 / 10 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 22, 5:44 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 544 AM CDT THU MAR 22 2012 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136- 137-231045- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG- 544 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AS A DEEP UPPER LOW PRESSURE SYSTEM MOVES ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP WITH DAYTIME HEATING OVER THE RED RIVER VALLEY...AND SPREAD INTO SOUTHWEST ARKANSAS. DRY AIR IN THE LOW LEVELS WILL ENHANCE DOWNBURST POTENTIAL WITH ANY STORMS THAT DEVELOP...AND COLD AIR ALOFT WILL ENHANCE HAIL POTENTIAL AS WELL. STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 40 MPH...AND HAIL TO THE SIZE OF ONE HALF INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS THAT DEVELOP...ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON AND EVENING. ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 231045- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 544 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:30 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 5 days |
| Mar 22, 6:19 AM CDT | River Flood Warning | SHV | Caddo, De Soto | 27 hr |
| Mar 22, 6:22 AM CDT | River Flood Warning | SHV | Bienville, Bossier | 27 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.